Information

This page will contain information that various members of the site have collected over time. If you have anything that you would like to add to this page, please e-mail us: info@botoxsupportcommunity.com

 Botox & Dysport Medical information

Botox – FDA Drug Safety Information

Generalised botulism-like syndrome after intramuscular injections of botulinum toxin type A: a report of two cases

Long-Term Outcomes of 217 Botulism Cases in the Republic of Georgia

Generalised muscular weakness after botulinum toxin injections for dystonia: a report of three cases

Severe botulism after focal injection of botulinum toxin

Iatrogenic Botulism in a Child With Spastic Quadriparesis

Foodborne Botulism

Study Finds Botulinum Toxin Spreads to CNS Tissue in Mice

BOTULINUM TOXIN Mechanisms of action

The Life History of a Botulinum Toxin Molecule

An Initial Assessment of the Systemic Pharmacokinetics of Botulinum Toxin

Botulinum toxin type A injections: adverse events reported to the US Food and Drug Administration in therapeutic and cosmetic cases.

Botox (botulinum toxin type A)

Effects of Botulism on the body

Botulism

How Safe is Botox?

Which muscles are injected with Botox?

Undesirable distant effects following botulinum toxin type a injection

Botulism-like syndrome after injections of botulinum toxin

Iatrogenic botulism after botulinum toxin type A injections

Acute Deterioration of Bulbar Function After Botulinum Toxin Treatment for Sialorrhoea in Amyotrophic Lateral Sclerosis

A case of mediastinitis following botulinum toxin type A treatment for achalasia

Abductor paralysis after botox injection for adductor spasmodic dysphonia

Generalised muscular weakness after botulinum toxin injections for dystonia: a report of three cases

Acute deterioration of bulbar function after botulinum toxin treatment for sialorrhoea in amyotrophic lateral sclerosis

 

 

 

Recommended Reading

This book comes highly recommended, it contains nutritional information to assist with the management of Peripheral Neuropathy

Nutrients for Neuropathy – By John Sennef

Where and How to report side effects

 Australia

The TGA encourages consumers to report suspected adverse reactions through a health professional so that it can seek further information if needed.

Report a problem with a medicine

If you feel a health professional has been negligent in his or her duty of care you can also report this to the Health Services Commissioner who will investigate. Please use the following link:

Make a complaint

You can also go directly to the Australian Health Practitioner Regulation Agency (AHPRA)to report negligence by a health professional. Please use the following link:

Make a Notification

 USA

In the United States….adverse events with the use of Botox or Dysport should be reported to the FDA at 1-800-FDA-1088 or

MedWatch: The FDA Safety Information and Adverse Event Reporting Program

Adverse events may also be reported to the U.S. Department of Health and Human Services (DHHS) Adverse Event Reporting System. Report forms and reporting requirement information can be obtained from Adverse Event Reporting System (AERS) through a toll free number 1-800-822-7967. You will need to provide date of injections, amount injected, symptom list, medical problems, etc.

Adverse events should also be reported to the manufacturer. For Dysport, contact Ipsen at 1-877-397-7671. Adverse events following use of BOTOX® Cosmetic should be reported to the Pharmacovigilance Department, Allergan Inc. (1-800-433-8871).

3 thoughts on “Information

  1. New here and this is my story –

    I trusted my neurologist when he suggested getting Botox for my migraines, which I have all my life. He said it worked for a lot of people. He never said anything about the horrific side effects. I had 131 botox injections on 12th July 2014. Very painful but I said to myself it will be worth it. I was fine for thee weeks, then all hell broke loose! I now have constant terrible headaches every day since which included four admissions to A&E. No one would admit to this happening because of the botox. But as other people here have said, my previous migraines were nothing as bad as this! Before the botox I had weaned myself off so many painkillers, I was really proud of myself. But now I am taking every painkiller in the book in looking for help (under the care of my GP). Nothing is working. Eating very little because of the constant nausea. Ice packs have become my best friend. I was due to get another set of botox in October – well if you offered me 10 million euros to go ahead with it I would say ‘never again ever’!
    What I would really love to know is, how long are these headaches lasting with other people? I am reading reports here that some people are having them for years. I am depressed as it is, but this is making me very depressed altogether! In other words I am looking for some hope here. Thanks in advance.

    1. hey im so sorry this happened to you…… im trying to give you a little hope…. i also got dysport for headaches, not migraines but very mild tension headaches…..

      i had headaches right away but during the first handful of months i had the most punishing constant headaches of my entire life… i went through labor & delivery at home with no pain meds.. i never even bought them or had them in the house… i almost never used meds for anything my entire life.. but i was eating pain meds 24 hours a day for a number of months, these headaches were unbearable and continuous, 24 hours a day. nobody would admit it was the dysport, and i had no understanding of what was going so wrong suddenly.

      these headaches did fade but it took several months. i still have a lot of stupid symptoms that were created completely by dysport which bother me a lot… including continuing tension headaches from the muscle damage there.. but the punishing inner-brain headaches did abate.

      that was the worst pain i think ive ever honestly felt in my life, and ive had a lot of medical issues. so, i just do want to tell you at least in my case the worst of it did not last and you are very early.

      i did a lot of liquid diet to cope with nausea and feeling unable to eat. im still to this day eating a smoothie every day but back then all i could eat was smoothies and shakes and things like that. i didnt even try solid food back then. i couldnt eat but i didnt understand why. as long as you are getting protien and fiber theres nothing wrong with liquid diet and they can be very helpful when your system is stressed.

      hope you will feel better very soon and get some hope here. it honestly upsets me that drs are giving any one with preexisting conditions of any sort this stuff….. it makes me very upset. its terrible how much it can compromise someones health, and when someone had health problems to begin with, its just.. it shouldnt be done. thats my feeling…… maybe try some of the suggestions here about self care and i think you should get improvement soon…. :}} hang in there

  2. MAKING ADVERSE EVENT report? Consider doing this on speaker phone and turning the camera on during the Q & A. Have your exact points in writing prior to calling. The manufacturer has a 15 page document to fill out while the FDA has a 3 page document available online or by phone. The manufacturer will be keen to check the box that says “lack of effect” as if anyone injured would consider that an adverse event. My personal opinion is the FDA might be a more neutral, less threatened party to respond to your report.

    For effective communication the talker should ask the listener to reflect back what they heard and what symptoms they list for your condition. In the one research paper I read the scientists threw out all reports more than 16 days from the injection (COTE 2005), very clever since botulism symptoms take 2-21 days to fully manifest.

Comments are closed.